Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A selection theorem in metric trees
HTML articles powered by AMS MathViewer

by A. G. Aksoy and M. A. Khamsi PDF
Proc. Amer. Math. Soc. 134 (2006), 2957-2966 Request permission


In this paper, we show that nonempty closed convex subsets of a metric tree enjoy many properties shared by convex subsets of Hilbert spaces and admissible subsets of hyperconvex spaces. Furthermore, we prove that a set-valued mapping $T^*$ of a metric tree $M$ with convex values has a selection $T: M\rightarrow M$ for which $d(T(x),T(y))\leq d_H(T^*(x),T^*(y))$ for each $x,y \in M$. Here by $d_H$ we mean the Hausdroff distance. Many applications of this result are given.
Similar Articles
Additional Information
  • A. G. Aksoy
  • Affiliation: Department of Mathematics, Claremont McKenna College, Claremont, California 91711
  • MR Author ID: 24095
  • Email:
  • M. A. Khamsi
  • Affiliation: Department of Mathematical Sciences, University of Texas at El Paso, El Paso, Texas 79968-0514
  • Email:
  • Received by editor(s): April 27, 2005
  • Published electronically: May 1, 2006
  • Communicated by: Jonathan M. Borwein
  • © Copyright 2006 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 134 (2006), 2957-2966
  • MSC (2000): Primary 47H04, 47H10, 54H25, 47H09
  • DOI:
  • MathSciNet review: 2231620